Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 66, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 14, 2009, 6:49 PM CDT for Little River County, Arkansas; Bowie County, Texas; McCurtain County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2009, 6:49 PM CDT (23:49 UTC)
- Expired
- Sep 14, 2009, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Little River County, AR, McCurtain County, OK, Bowie County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 142349
FFWSHV
ARC081-OKC089-TXC037-150245-
/O.NEW.KSHV.FF.W.0066.090914T2349Z-090915T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
649 PM CDT MON SEP 14 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF NEW BOSTON...
SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
SOUTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF FOREMAN...
* UNTIL 945 PM CDT
* AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEAVERDAMS...ALMONT...TOM...GOODLAKE...DE KALB AND WALLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3347 9434 3332 9469 3332 9471 3376 9469
3377 9427
$$
141 follow-up statement
000
WGUS74 KSHV 150245
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT MON SEP 14 2009
ARC081-OKC089-TXC037-150254-
/O.EXP.KSHV.FF.W.0066.000000T0000Z-090915T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITTLE RIVER AR-MCCURTAIN OK-BOWIE TX-
945 PM CDT MON SEP 14 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT FOR BOWIE...
MCCURTAIN AND LITTLE RIVER COUNTIES...
AT 944 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE
HEAVIEST RAINFALL ASSOCIATED WITH THE THUNDERSTORMS HAS MOVED OUT OF
THE WARNED AREA.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3347 9434 3332 9469 3332 9471 3376 9469
3377 9427
$$
D. BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 4:04 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 14, 4:04 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT MON SEP 14 2009
.DISCUSSION...
BIG CHANGE TO FORECAST THIS ROUND. MODELS ALL IN AGREEMENT IN
HOLDING UPPER LOW OVER THE AREA NEXT FEW DAYS. THE ECM ESPECIALLY
SO...AND HOLDS LOW INTO THE WEEKEND. FOR NOW...WILL KEEP HIGHER
POPS GOING THROUGH WEDNESDAY....ESPECIALLY NORTH AND EAST OF LOW
CENTER. THIS REQUIRES EXTENDING THE FLASH FLOOD WATCH INTO TUESDAY
FOR NOW...AND IT MAY HAVE TO GO LONGER. WILL EXPAND THE WATCH AREA
TO INCLUDE PARTS OF NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS.
LESS CLOUD COVER THIS AFTERNOON HAS RESULTED IN MORE CONVECTIVE
DEVELOPMENT. WITH VERY HIGH PRECIP WATER...STORMS ARE VERY
EFFICIENT RAIN PRODUCERS...RESULTING IN NUMEROUS FLASH FLOOD
WARNINGS.
WILL BEGIN TO DECREASE POPS BY THURSDAY...BUT THIS SUBJECT TO
CHANGE IF THE TROUGH MOVING ACROSS THE GREAT LAKES DOES NOT PICK
UP THE CUTOFF LOW.
HIGH TEMPS EXPECTED TO RUN BELOW NORMAL UNTIL THE LOW MOVES OUT
OF THE AREA. LOWS AT NORMAL OR SLIGHTLY ABOVE...AGAIN A FACTOR OF
CLOUD COVER.
&&
.AVIATION...
WEAK SFC LOW OVER NE TX NEAR KGGG...GENERALLY 5 TO 10 KTS WITH AN
EAST NE COMPONENT ON THE SFC...EXCEPT EAST TX...SW 5KTS. THE UPPER
LOW OVER KOCH SLOWLY LIFTING NE...LOWER LEVEL REFLECTION APPEARS
FARTHER WEST ON VIS...NEAR KPSN. COMPLEX TO SAY THE LEAST...AND A
REAL SLOW MOVER. AREAS OF CONVECTION ARE TRAINING N AND E OF THE
LOW. WILL CONTINUE TO AMEND AS NECESSARY FOR IMPENDING WEATHER WITH
TEMPO GROUPS INTO THE EVENING. OVERNIGHT...MORE FOG AND LOW CLOUDS
LIKELY TO SET UP IFR/VIFR BY MIDNIGHT. EXPECT GOOD COVERAGE OF TSTMS
OVER FOUR STATE AREA AGAIN TOMORROW ESP NORTH AND EAST. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 83 70 82 68 / 70 70 70 40 40
MLU 71 84 71 84 68 / 70 70 60 60 60
DEQ 69 81 68 80 67 / 70 70 70 60 60
TXK 70 80 69 81 66 / 70 70 70 60 60
ELD 70 81 71 80 66 / 70 70 70 60 60
TYR 70 82 69 83 66 / 70 70 40 30 30
GGG 71 81 69 83 67 / 70 70 50 40 40
LFK 72 85 71 86 67 / 60 60 40 30 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARZ070>072.
LA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: LAZ001>003.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138.
&&
14/24Hazardous weather outlook, Sep 14, 1:24 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 124 PM CDT MON SEP 14 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 124 PM CDT MON SEP 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAINFALL WILL BE LOCALLY HEAVY AT TIMES ACROSS NORTHEAST TEXAS TODAY AND TONIGHT AND AS SHOWERS CONTINUE TO DEVELOP AND TRAIN OVER THE SAME AREAS. EXPECT ADDITIONAL AMOUNTS OF ONE TO THREE INCHES OVER SATURATED SOILS...WHICH WILL PRODUCE WATER RUNOFF AND FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE LAST HALF OF THE WORK WEEK WITH SMALLER RAIN CHANCES INTO THE WEEKEND. THE POSSIBILITY FOR HEAVY RAINFALL AND POTENTIAL FOR FLOODING WILL CARRY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Sep 14, 2:09 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 PM CDT MON SEP 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM FLASH FLOOD GILMER 32.73N 94.95W
09/14/2009 UPSHUR TX AMATEUR RADIO
SEVERAL BUSINESSES ARE FLOODED ON MICHIEL ST BETWEEN
TITUS AND US 271 IN THE CITY OF GILMER.
&&
18Local storm report, Sep 14, 3:58 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT MON SEP 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD 10 NE JEFFERSON 32.86N 94.23W
09/14/2009 MARION TX LAW ENFORCEMENT
MARION SHERIFFS COUNTY REPORTS PART OF HWY 49 CLOSED DUE
TO HIGH WATER NEAR SMITHLAND.
&&
18Local storm report, Sep 14, 4:08 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 PM CDT MON SEP 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 3 E WINNSBORO 32.96N 95.24W
09/14/2009 WOOD TX LAW ENFORCEMENT
A WATER RESCUE WAS CONDUCTED ALONG CR 4583 DUE TO A CAR
WASHED OFF THE ROAD.
&&
18Special weather statement, Sep 14, 5:00 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT MON SEP 14 2009
ARZ072-073-LAZ004>006-142300-
CLAIBORNE-COLUMBIA-LINCOLN-UNION-
500 PM CDT MON SEP 14 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN SOUTHWEST ARKANSAS...
EXTREME SOUTHEASTERN COLUMBIA...
IN NORTHWEST LOUISIANA...
EASTERN CLAIBORNE...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
INCLUDING THE FOLLOWING LOCATIONS...
EL DORADO...JUNCTION CITY...LISBON...STRONG...URBANA...WESSON...
BERNICE AND FARMERVILLE...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
ATLANTA TO 5 MILES SOUTH OF JUNCTION CITY TO 10 MILES NORTHEAST OF
RUSTON...MOVING NORTHEAST AT 15 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 30 TO 40 MPH
ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Sep 14, 5:10 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT MON SEP 14 2009
TXZ138-150-151-142315-
HARRISON-PANOLA-RUSK-
510 PM CDT MON SEP 14 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON...EASTERN RUSK AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...CARTHAGE...DEBERRY...ELYSIAN FIELDS...HALLSVILLE...
MARSHALL...PINEHILL AND TATUM...
AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HALLSVILLE TO TATUM
TO 5 MILES WEST OF BECKVILLE TO 7 MILES SOUTHEAST OF PINEHILL...
MOVING EAST AT 10 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 30 TO 40 MPH
ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Sep 14, 6:45 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT MON SEP 14 2009
LAZ006-014-150045-
OUACHITA-UNION-
645 PM CDT MON SEP 14 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN UNION AND NORTHEASTERN OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
MONROE...RICHWOOD...STERLINGTON...SWARTZ AND WEST MONROE...
AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
STERLINGTON TO 8 MILES SOUTHEAST OF SWARTZ...MOVING NORTHEAST AT 10
MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE WIND
SPEEDS HAVE ALREADY BEEN SEEN AT THE MONROE REGIONAL AIRPORT.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:09 AM CDT | Flash Flood Watch | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 47 hr |
| Sep 14, 4:26 PM CDT | Areal Flood Advisory | SHV | Columbia | 2 hr |
| Sep 14, 5:35 PM CDT | Severe Thunderstorm Warning | SHV | Union | 55 min |
| Sep 14, 5:37 PM CDT | Flash Flood Warning | SHV | Union | 3 hr |
| Sep 13, 11:24 PM CDT | Areal Flood Advisory | SHV | Cherokee, Smith | 51 min |
| Sep 14, 6:22 AM CDT | Areal Flood Advisory | SHV | Gregg, Smith, Upshur, Wood | 3 hr |
| Sep 14, 8:54 AM CDT | Flash Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 3 hr |
| Sep 14, 2:40 PM CDT | Areal Flood Advisory | SHV | Smith | 50 min |
| Sep 14, 2:57 PM CDT | Flash Flood Warning | SHV | Camp, Franklin, Upshur, Wood | 4 hr |
| Sep 14, 2:59 PM CDT | Flash Flood Warning | SHV | Harrison, Marion | 4 hr |
| Sep 14, 3:16 PM CDT | Flash Flood Warning | SHV | Cass, Marion | 4 hr |
| Sep 14, 5:25 PM CDT | Areal Flood Advisory | SHV | Harrison, Panola | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Texas, 2009Flash Flood Warnings in Oklahoma, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.